MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PULSE III MULTIMODALITY SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INC. NUVASIVE PULSE III MULTIMODALITY SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 1881500
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an initial lumber fixation procedure with the assistance of navigation.During the procedure, following placement of the pedicle screws, the surgeon had concerns with the navigation accuracy.The screw placement was reviewed under fluoroscopy and two (2) misplaced screws were observed.The surgeon repositioned the screws using fluoroscopy to complete the procedure.No patient impact was reported.
 
Additional Manufacturer Narrative
The investigation is currently in process.Once the investigation has been completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was evaluated on site and during evaluation, the reported problem could not be confirmed or replicated, and no other device component or functional issues were found.Therefore, the cause of the reported event is unknown.However, this problem type is currently being investigated through the capa process.Labeling review: "warnings: 1.Read all instructions and understand all warnings and cautions before using the system or accessories.Failure to do so may lead to serious medical consequences.Refer to the instructions for use accompanying other nuvasive products before use with the system to assure proper and safe use of these devices.3.If system navigation seems inaccurate and re-registration steps to restore accuracy are not successful, abort use of the system.4.Assess navigational accuracy repeatedly throughout a procedure when using a surgical navigation system.A.Reconfirm accuracy by positioning the navigated instrument tip on an identifiable anatomical landmark and comparing the actual tip location to that displayed by the system.B.If the stereotaxic navigation system does not appear to be accurate despite troubleshooting (e.G., resetting the system), do not rely on the navigation system.5.If data acquisition seems inaccurate, software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful ¿ abort use of the system.6.The pulse navigation system has been successfully tested against the requirements of iec 60601-1-2.However, radio frequency (rf) interference could hamper its operation or the operation of other nearby electrical devices.If you suspect either of these conditions, move the conflicting equipment farther apart, separate the equipment with a rf barrier, or discontinue use of the system.7.Movement of the patient during 3d radiographic image acquisition may result in inaccurate measurements.Efforts to immobilize the patient during data acquisition should be taken to restrict patient movement.If patient movement during data acquisition is observed or suspected, re-start the data acquisition process to ensure accurate image.8.Scans from only calibrated intraoperative 3d imaging systems must be used for pulse navigation.Use of scans from uncalibrated imaging systems may lead to navigation error.37.Capturing the patient reference arrays for registration can happen before you drape or after you remove the drape from the patient reference arrays during 3d image acquisition for navigation.Make sure to gently drape over the patient reference arrays, ensuring the arrays are not bumped or moved in this process.Any movement of the arrays during this process could require a re-capture of the arrays, or even re-scan of the patient if the registration accuracy is not adequate"."precautions: 14.The accuracy of data acquisition can be influenced by the rotation of the passive reflective array relative to the camera.Cameras should be placed such that a direct line of sight to the operative area is established"."maintenance: pulse is installed and qualified on site by a certified nuvasive technician.Prior to each use, the system should be inspected and tested as follows: pulse system inspect the touch screen for damage and confirm that all labels are legible and in good condition.Confirm the power cord insulation is in good condition and that there are no exposed wires.If any damage is observed, the device must be taken out of service and returned to nuvasive if the application freezes during use, restart the machine by going to the windows start menu and selecting restart".9511816 rev.E.
 
Event or Problem Description
Updated information listed in section h10.

Brand Name
NUVASIVE PULSE III MULTIMODALITY SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key12716581
Report Number2031966-2021-00148
Device Sequence Number11788144
Product Code OLO
UDI-Device Identifier00887517990792
UDI-Public00887517990792
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1881500
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose